Alert archive / Tennessee / Flash Flood Warnings in 2015
Flash Flood Warning 46, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 9, 2015, 10:26 PM CDT for Henderson County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2015, 10:26 PM CDT (03:26 UTC)
- Expired
- Jun 10, 2015, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Henderson County, TN
The radar
The Memphis radar (KNQA), 134 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 3.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2567 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
031
WGUS54 KMEG 100326
FFWMEG
TNC077-100500-
/O.NEW.KMEG.FF.W.0046.150610T0326Z-150610T0500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 PM CDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN WEST TENNESSEE...
* UNTIL MIDNIGHT CDT
* AT 1025 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 90
MINUTES.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...NATCHEZ TRACE STATE FOREST...BARGERTON...DARDEN...BLUE
GOOSE...PARKERS CROSSROADS...HURON...SAND RIDGE...CHESTERFIELD...
JUNO...TIMBERLAKE...WHITE FERN...ROCK HILL...MIDDLE FORK...HINSON
SPRINGS...CEDAR GROVE...WARRENS BLUFF...RUSSELL CROSSROADS...SHADY
HILL AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3563 8819 3563 8820 3560 8820 3557 8822
3551 8850 3554 8854 3559 8857 3559 8861
3563 8861 3563 8860 3564 8860 3565 8861
3575 8861 3575 8818
$$4 follow-up statements
849
WGUS54 KMEG 100434
FFWMEG
TNC077-100700-
/O.EXT.KMEG.FF.W.0046.000000T0000Z-150610T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1134 PM CDT TUE JUN 9 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
HENDERSON COUNTY IN WEST TENNESSEE...
* UNTIL 200 AM CDT
* AT 1133 PM CDT...DOPPLER RADAR ESTIMATES 2 TO 3 INCHES OF RAIN HAS
OCCURRED IN THE PAST 90 MINUTES. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...NATCHEZ TRACE STATE FOREST...BARGERTON...DARDEN...BLUE
GOOSE...PARKERS CROSSROADS...HURON...SAND RIDGE...CHESTERFIELD...
JUNO...TIMBERLAKE...WHITE FERN...ROCK HILL...MIDDLE FORK...HINSON
SPRINGS...CEDAR GROVE...WARRENS BLUFF...RUSSELL CROSSROADS...SHADY
HILL AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3563 8819 3563 8820 3560 8820 3557 8822
3551 8850 3554 8854 3559 8857 3559 8861
3563 8861 3563 8860 3564 8860 3565 8861
3575 8861 3575 8818
$$855
WGUS74 KMEG 100627
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
127 AM CDT WED JUN 10 2015
TNC077-100700-
/O.CON.KMEG.FF.W.0046.000000T0000Z-150610T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TN-
127 AM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM CDT FOR
WESTERN HENDERSON COUNTY...
AT 127 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL HALF TO 1 INCH OF RAIN IN THE NEXT 30 MINUTES.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...BARGERTON...BLUE GOOSE...HURON...SAND RIDGE...WHITE
FERN...MIDDLE FORK...HINSON SPRINGS...CEDAR GROVE...JUNO...RUSSELL
CROSSROADS AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3565 8836 3558 8833 3556 8832 3555 8831
3551 8850 3554 8854 3559 8857 3559 8861
3563 8861 3563 8860 3564 8860 3565 8861
3575 8861 3575 8845
$$180
WGUS54 KMEG 100629
FFWMEG
TNC077-100900-
/O.EXT.KMEG.FF.W.0046.000000T0000Z-150610T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
129 AM CDT WED JUN 10 2015
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WESTERN HENDERSON COUNTY IN WEST TENNESSEE...
* UNTIL 400 AM CDT
* AT 128 AM CDT...DOPPLER RADAR ESTIMATES 2 TO 4 INCHES OF RAIN HAS
OCCURRED OVER THE PAST 3 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEXINGTON...BARGERTON...BLUE GOOSE...HURON...SAND RIDGE...WHITE
FERN...MIDDLE FORK...HINSON SPRINGS...CEDAR GROVE...JUNO...RUSSELL
CROSSROADS AND PALESTINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3565 8836 3558 8833 3556 8832 3555 8831
3551 8850 3554 8854 3559 8857 3559 8861
3563 8861 3563 8860 3564 8860 3565 8861
3575 8861 3575 8845
$$309
WGUS74 KMEG 100854
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
354 AM CDT WED JUN 10 2015
TNC077-100904-
/O.EXP.KMEG.FF.W.0046.000000T0000Z-150610T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HENDERSON TN-
354 AM CDT WED JUN 10 2015
...THE FLASH FLOOD WARNING FOR WESTERN HENDERSON COUNTY WILL EXPIRE
AT 400 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3565 8836 3558 8833 3556 8832 3555 8831
3551 8850 3554 8854 3559 8857 3559 8861
3563 8861 3563 8860 3564 8860 3565 8861
3575 8861 3575 8845
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 9, 7:16 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 9, 7:16 PM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 716 PM CDT TUE JUN 9 2015 .UPDATE... MONITORING FOR COVERAGE OF SHOWERS ALONG SURFACE C0NVERGENCE/BOUNDARY ALONG THE I-40 CORRIDOR THIS EVENING. && .DISCUSSION... A REINFORCING SURFACE BOUNDARY WAS NOTED ON 00Z SURFACE ANALYSIS STRETCHED ACROSS WEST TENNESSEE INTO EAST ARKANSAS. AN ENHANCED CUMULUS FIELD HAS DEVELOPED IN THE VICINITY OF THIS SURFACE CONVERGENCE AND THERE HAS EVEN BEEN A FEW SHOWERS NOTED ALONG THE BOUNDARY ACROSS WEST TENNESSEE...BUT COVERAGE REMAINS VERY ISOLATED AND BELOW MENTIONABLE VALUES. SBCAPE VALUES FROM THE LATEST MESOANALYSIS INDICATES UP TO 2000 J/KG BUT VERY WEAK MID LEVEL LAPSE RATES. THINK THAT ANY CONVECTION SHOULD DIMINISH LATER THIS EVENING AS INSTABILITY WANES FURTHER ACROSS THESE LOCATIONS. THIS AREA WILL BE MONITORED THROUGH MID EVENING TO ENSURE COVERAGE REMAINS BELOW SLIGHT POPS AS EXPECTED. NO FORECAST UPDATES ARE PLANNED CURRENTLY...BUT MAY BE NEEDED IF CONVECTIVE COVERAGE INCREASES MORE THAN ANTICIPATED. JLH && .PREV DISCUSSION... /ISSUED 350 PM CDT TUE JUN 9 2015/ WARM...HUMID AND PREDOMINATELY DRY CONDITIONS WILL PREVAIL THROUGH THE NEXT SEVERAL DAYS...AS UPPER LEVEL RIDGING EXPANDS EASTWARD FROM THE SOUTHERN PLAINS. REMNANT ENERGY FROM A LONGWAVE TROF OVER THE EAST WILL SEPARATE FROM THE WESTERLIES AND RETROGRADE UNDER THE UPPER RIDGE. THIS WEAKNESS UNDER THE UPPER RIDGE SHOULD SUFFICIENTLY LOWER CONVECTIVE INHIBITION FOR ISOLATED DAYTIME THUNDERSTORMS OVER NORTHEAST MS WEDNESDAY AND OVER THE REMAINDER OF THE MIDSOUTH THURSDAY. DIURNALLY ENHANCED RAIN CHANCES CONTINUE FRIDAY THROUGH THE WEEKEND...AS THE UPPER RIDGE BUILDS OVER GA/SC AND DEEPER S/SW ONSHORE FLOW DEVELOPS THROUGH THE LOWER MS RIVER VALLEY. SOME BREAK IN AFTERNOON TEMPS MAY OCCUR OVER THE MIDSOUTH WITH INCREASED CLOUDS AND SCATTERED THUNDERSTORMS. LOOKING TOWARD THE EARLY PART OF NEXT WEEK... GFS AND ECMWF SHOW THE SOUTHEASTERN U.S. UPPER RIDGE EXPANDING WESTWARD... LIMITING MIDSOUTH RAIN CHANCES AND WARMING TEMPS ABOVE MID JUNE NORMALS. PWB && .AVIATION... 00Z TAF CYCLE MOSTLY VFR THIS PERIOD WITH THE EXCEPTION OF OVERNIGHT/EARLY MORNING FOG. MVFR OR IFR VISIBILITIES DEPENDING ON SITE. LIGHT OR CALM WINDS TONIGHT WILL BECOME SOUTHWEST AT 5-7 KNOTS LATE. JAB && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Jun 9, 3:30 AM CDT, 18 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 AM CDT TUE JUN 9 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-101030- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 330 AM CDT TUE JUN 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Nearby
Flash Flood Warnings in Tennessee, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.